Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 335, NWS Raleigh, NC

August 29, 2011Edgecombe County, Halifax County, Nash County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 29, 2011, 6:01 PM EDT for Edgecombe County, Halifax County, Nash County, North Carolina. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2011, 6:01 PM EDT (22:01 UTC)
Expired
Aug 29, 2011, 6:45 PM EDT
In force
44 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Edgecombe County, NC, Halifax County, NC, Nash County, NC

The radar

The Raleigh/Durham radar (KRAX), 72 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 6:13 PM EDTHAIL 13 Ssw Dortches, NC
Aug 29, 6:35 PM EDTHAIL 1.252 Wsw Rocky Mount, NC
Aug 29, 6:35 PM EDTHAIL 1.753 Sw Kingsboro, NC
Aug 29, 6:43 PM EDTHAIL 14 S Kingsboro, NCQUARTER SIZE HAIL MEASURED AT INTERSECTION OF HWY 43 AND JENKINS FARM ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 29, 3:28 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1590 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

738 
WUUS52 KRAH 292201
SVRRAH
NCC065-083-127-292245-
/O.NEW.KRAH.SV.W.0335.110829T2201Z-110829T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
601 PM EDT MON AUG 29 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
  SOUTH CENTRAL HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
  EASTERN NASH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 645 PM EDT

* AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER NASHVILLE...MOVING EAST AT 25 MPH. QUARTER
  SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  ROCKY MOUNT...
  BATTLEBORO...
  WHITAKERS...
  LEGGETT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3582 7755 3585 7780 3587 7783 3585 7784
      3588 7806 3609 7792 3621 7753
TIME...MOT...LOC 2201Z 261DEG 22KT 3599 7786

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:15 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Aug 29, 3:15 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
315 PM EDT MON AUG 29 2011

.SYNOPSIS...
IN RESPONSE TO THE APPROACH AND PASSAGE OF A POTENT UPPER LEVEL
DISTURBANCE THAT WILL CROSS OUR FORECAST AREA THIS AFTERNOON AND
EVENING...A SURFACE TROUGH WILL SETTLE FROM EASTERN NORTH CAROLINA
SOUTHWARD INTO SOUTH CAROLINA TONIGHT. HIGH PRESSURE WILL THEN
BUILD ACROSS THE MIDDLE ATLANTIC REGION THROUGH THE MIDDLE OF THE
WEEK.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
AS OF 310 PM MONDAY...

THROUGH TONIGHT: THE APPROACH OF A 40-50 KT NORTHWESTERLY MID LEVEL
SPEED MAX THAT STRETCHED ACROSS THE TN VALLEY AND UPPER MIDWEST THIS
MORNING WILL HELP TO FURTHER AMPLIFY A POTENT MID-UPPER LEVEL
DISTURBANCE ACROSS THE CENTRAL APPALACHIANS AND NC LATER THIS
AFTERNOON AND EVENING. THESE FEATURES WILL PROVIDE LARGE SCALE LIFT
AND INCREASE DEEP LAYER SHEAR -- THE LATTER FAVORABLY FOR STORM
ORGANIZATION INTO THE 30-40 KT RANGE -- ACROSS CENTRAL NC THROUGHOUT
THE AFTERNOON AND EVENING. A QUASI-STATIONARY FRONT HAS CONTINUED TO
ORGANIZE WITHIN THE CONVERGENCE AXIS ASSOCIATED WITH THE EARLIER
SURFACE PRESSURE TROUGH...WHICH WAS ANALYZED INVOF US HIGHWAY ONE AT
18Z...AND THIS FEATURE SHOULD SERVE AS THE WESTERN BOUND OF ANY
SEVERE STORMS. TO THE WEST...VEERING LOW LEVEL WINDS AND 10-15 KTS
OF H85 FLOW ACROSS THE AFOREMENTIONED SURFACE BOUNDARY...AMIDST
INCREASING LARGE SCALE ASCENT AHEAD OF THE TROUGH ALOFT...HAS
PROMOTED THE DEVELOPMENT OF ELEVATED CONVECTION FROM A 7-10 THOUSAND
FT ALTOCUMULUS FIELD THAT DEVELOPED FROM CENTRAL VA TO WESTERN NC
EARLIER THIS MORNING. WHILE MARGINALLY SEVERE HAIL WILL POSE A RISK
FROM THE ELEVATED CONVECTION DEVELOPING TOWARD THE TRIAD...THE
HIGHEST SEVERE THREAT WILL DEVELOP AS THIS ACTIVITY MOVES EASTWARD
TOWARD THE WARM SECTOR AND ADDITIONAL...BOUNDARY LAYER-BASED
CONVECTION DEVELOPS INVOF THE SURFACE FRONT NEAR HIGHWAY ONE...WHERE
SATELLITE IMAGERY DEPICTS THE RECENT DEVELOPMENT OF TOWERING
CUMULUS. AN ATTENDING RISK OF DAMAGING WINDS AND LARGE HAIL WILL
ENSUE AS MULTI-CELL CLUSTERS AND PERHAPS EVEN A FEW TRANSIENT
SUPERCELLS SPREAD EASTWARD ACROSS THE WARM SECTOR FROM AROUND THE
TRIANGLE EASTWARD. MARGINAL BUT SUFFICIENT LOW LEVEL HELICITY ON THE
ORDER OF 100-200 M2/S2 ON THE COOL SIDE OF THE BOUNDARY WILL ALSO
POSE A NON-ZERO RISK OF AN ISOLATED TORNADO...PARTICULARLY FROM NEAR
KRDU TO KEDE WHERE WHERE THE BAROCLINIC GENERATION OF VORTICITY IS
ALREADY MAXIMIZED BY A 10 DEGREE SURFACE TEMPERATURE DIFFERENTIAL
ALONG THAT CORRIDOR...AND WHERE OUTFLOW FROM SOUTHEASTERN VA
CONVECTION AND A SEA BREEZE FROM NE NC MAY PROVIDE FOR BOUNDARY
INTERACTION.

SHEAR AND INSTABILITY ARE FORECAST TO WANE BY THIS EVENING...SO
WHILE THE SEVERE THREAT SHOULD SUBSIDE BY 9 OR 10 PM...THE ONLY SLOW
PASSAGE OF THE UPPER TROUGH COULD MAINTAIN A FEW SHOWERS OR STORMS
PAST MIDNIGHT OVER THE SANDHILLS AND COASTAL PLAIN. LOWS SHOULD BE
HELD UP A BIT BY MULTI-LAYER CLOUD COVER...INCLUDING LOW STRATUS AND
AREAS OF FOG IN MOIST LOW LEVEL NORTHEASTERLY FLOW - GENERALLY 63 TO
69 DEGREES EXPECTED.

TUESDAY AND TUESDAY NIGHT: MORNING FOG AND STRATUS SHOULD DISPERSE
BY MID-MORNING AND GIVE WAY TO MOSTLY SUNNY CONDITIONS...AS COOLER
SURFACE HIGH PRESSURE CONTINUES TO BUILD INTO VA AND NC...BENEATH
SUBSIDENT MID-UPPER LEVEL RIDGING THAT WILL OVERSPREAD OUR FORECAST
AREA IN THE WAKE OF THE CURRENT EAST COAST TROUGH. HIGHS IN THE
MIDDLE TO UPPER 80S. WHAT SHOULD BE EXCELLENT RADIATIONAL COOLING
CONDITIONS WITHIN THE SURFACE RIDGE AXIS SHOULD ALLOW TEMPERATURES
TO DIP IN THE LOWER TO MIDDLE 60S (WITH SOME UPPER 50S POSSIBLE IN
THE TYPICALLY COOLER OUTLYING AREAS)...WITH A RESULTANT PROBABILITY
OF PATCHY...PRE-DAWN RADIATION FOG.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 230 PM...

MODEL IN GOOD AGREEMENT IN THE MAJOR HEMISPHERIC FEATURES FOR THIS
PERIOD. EAST WEST RIDGING ACROSS THE SOUTHEAST AND SOUTHWESTERN
UNITED STATES WEDNESDAY MORNING BUILDS UP THE MISSISSIPPI VALLEY
DURING THE DAY IN RESPONSE TO AN AN APPROACHING TROUGH INITIALLY
OVER THE PACIFIC NORTHWEST. THE TROUGH THEN BEGINS TO SHIFT THE
RIDGE OVER THE GREAT LAKES THURSDAY NIGHT. AT THE SURFACE RIDGING
NOSING DOWN FROM NEW ENGLAND WILL KEEP MOSTLY NORTHEAST TO EAST
SURFACE FLOW OVER CENTRAL NORTH CAROLINA. FORECAST WILL BE DRY WITH
THE EXCEPTION OF A LOW CONFIDENCE SLIGHT RAIN CHANCE FOR THURSDAY.
VERY SUBTLE FEATURE ON THE GFS HAS BEEN CONSISTENTLY FORECAST BY
THAT MODELS TO POTENTIALLY DRIVE SOME PRECIPITATION INTO THE AREA
FROM THE NORTHWEST THURSDAY. HOWEVER THIS FEATURE IS ABSENT ON OTHER
MODELS OR MORE NORTH OR SLOWER IN SPEED.

PERSISTENCE FORECAST WITH LITTLE CHANGE IN AIR MASS OR FLOW AND
CLIMATOLOGICAL LOW LEVEL THICKNESSES... NEAR NORMAL TEMPERATURES ARE
FORECAST. HIGH TEMPERATURES IN THE MID TO UPPER 80S. LOW
TEMPERATURES IN THE MID 60S.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 230 PM...

MODELS IN ABOVE NORMAL AGREEMENT FOR FORECASTS SO FAR OUT IN TIME. A
WAVE IS FORECAST TO ROUND THE BACK SIDE OF THE OFFSHORE LOW FRIDAY.
THE CURRENT 30 PERCENT RAIN CHANCE ACCEPTED AND MAY NEED TO BE
RAISED AS CONFIDENCE IN THE MODELS GROWS. THE UPPER RIDGE LEANS
TOWARD NEW ENGLAND SATURDAY BUT REMAINS WEST OF OUR AREA. THE AIR
MASS IS LARGELY MOIST ADIABATIC ALOFT WITH WEAK INSTABILITY AND
CAPE... AND PRECIPITABLE WATERS NEAR 1.5 INCHES. A SLIGHT CHANCE FOR
THUNDERSTORMS WITH AFTERNOON HEATING WILL BE INTRODUCED. THE AIR
MASS MOISTENS FOR SUNDAY AS THE UPPER RIDGE WEAKENS AND DROPS TO
THE SOUTHEAST... AND RAIN CHANCES SUNDAY AFTERNOON PUSHED TO 40
PERCENT. WITH A MID WEST UPPER TROUGH DIVING TOWARD THE OHIO VALLEY
MONDAY... INCREASING WINDS AND DYNAMICS AHEAD OF THE TROUGH SHOULD
RAISE RAIN CHANCES TO A COIN FLIP FOR MONDAY. AFTERNOON HIGH
TEMPERATURES MOSTLY MID 80S FRIDAY... UPPER 80S TO LOWER 90S FOR THE
WEEKEND... AND MID 80S MONDAY. OVERNIGHT LOW TEMPERATURES 65 TO 70.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
AS OF 210 PM MONDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THIS
EVENING...IN ADVANCE OF A POTENT UPPER LEVEL DISTURBANCE APPROACHING
FROM THE WEST. SOME OF THESE STORMS COULD LINGER THROUGH MIDNIGHT AT
KRWI AND KFAY. OUTSIDE OF CONVECTION...VFR CONDITIONS ARE OTHERWISE
EXPECTED THROUGH EARLY TONIGHT. THEREAFTER...NORTHEASTERLY LOW LEVEL
FLOW AND ASSOCIATED TRANSPORT OF ATLANTIC MOISTURE WILL PROMOTE THE
DEVELOPMENT OF IFR TO LIFR STRATUS AND MVFR TO IFR FOG LATE TONIGHT
THROUGH TUESDAY MORNING. THE LOW CLOUDS AND FOG WILL LIFT...
SCATTER...AND GIVE WAY TO VFR CONDITIONS BY MID MORNING
TUESDAY...AS DRY AND STABLE HIGH PRESSURE CONTINUES TO RIDGE
ACROSS THE MIDDLE ATLANTIC REGION.

LOOKING AHEAD: MVFR TO IFR RADIATION FOG POSSIBLE ONCE AGAIN
WEDNESDAY MORNING.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MWS
NEAR TERM...MWS
AVIATION...MWS
Hazardous weather outlook, Aug 29, 3:51 PM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
351 PM EDT MON AUG 29 2011

NCZ008>011-024>028-040>043-075>078-084>086-088-089-302000-
GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
351 PM EDT MON AUG 29 2011

...SEVERE THUNDERSTORM WATCH 816 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH 11 PM.
SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO
SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

NCZ007-021>023-038-039-073-074-083-302000-
PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-
ANSON-
351 PM EDT MON AUG 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVER THE
FORECAST AREA THROUGH THIS EVENING. SOME OF THESE STORMS WILL BECOME
STRONG...AND PRODUCE HAIL UP TO THE SIZE OF NICKELS AND WIND
GUSTS UP TO 55 MPH...MAINLY THROUGH 10 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

MWS

In the hours before

Local storm report, Aug 29, 5:23 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
523 PM EDT MON AUG 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     TSTM WND DMG     BUNN                    35.96N  78.25W
08/29/2011                   FRANKLIN           NC   911 CALL CENTER

            TREES DOWN

&&

EVENT NUMBER RAH1101380

NP
Local storm report, Aug 29, 5:31 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
531 PM EDT MON AUG 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             1 SSW GRAHAM            36.05N  79.40W
08/29/2011  M1.00 INCH       ALAMANCE           NC   TRAINED SPOTTER

            QUARTER SIZE HAIL AT FORENCE AND TODD STREETS

&&

EVENT NUMBER RAH1101381

NP
Local storm report, Aug 29, 5:33 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
533 PM EDT MON AUG 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     TSTM WND DMG     2 SW GRAHAM             36.04N  79.41W
08/29/2011                   ALAMANCE           NC   TRAINED SPOTTER

            MULTIPLE TREES DOWN

&&

EVENT NUMBER RAH1101382

NP
Local storm report, Aug 29, 5:36 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
536 PM EDT MON AUG 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             3 SSE BAHAMA            36.14N  78.86W
08/29/2011  M0.75 INCH       DURHAM             NC   TRAINED SPOTTER

&&

EVENT NUMBER RAH1101383

NP
Special weather statement, Aug 29, 5:37 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
537 PM EDT MON AUG 29 2011

NCZ039-040-074-075-084-292230-
CHATHAM-MONTGOMERY-MOORE-RANDOLPH-RICHMOND-
537 PM EDT MON AUG 29 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND...RANDOLPH...
MOORE...MONTGOMERY AND CHATHAM COUNTIES THROUGH 630 PM EDT...

AT 533 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WESTERN MONTGOMERY...WESTERN RICHMOND...WESTERN RANDOLPH AND EASTERN
CHATHAM...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STEEDS...ROBBINS...
SEVEN LAKES...SILER CITY...HARPERS CROSSROADS...GLENDON...
AND...HIGHFALLS.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3585 7964 3585 7923 3552 7932 3552 7935
      3549 7934 3547 7936 3542 7932 3519 7929
      3506 7946 3503 7980 3544 7999
TIME...MOT...LOC 2133Z 242DEG 15KT 3542 7981

KRR
Local storm report, Aug 29, 5:53 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
553 PM EDT MON AUG 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     1 S BEREA               36.31N  78.73W
08/29/2011                   GRANVILLE          NC   911 CALL CENTER

            ONE TREE DOWN ACROSS CULBRETH ROAD NEAR BEREA

&&

EVENT NUMBER RAH1101384

KRR

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 3:52 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Franklin, Granville, Orange and 3 more53 min
Aug 29, 4:13 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Wake62 min
Aug 29, 4:35 PM EDTSpecial Weather StatementRAHRichmond55 min
Aug 29, 4:42 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Person63 min
Aug 29, 4:44 PM EDTSpecial Weather StatementRAHAlamance, Orange61 min
Aug 29, 4:48 PM EDTSevere Thunderstorm WarningRAHMontgomery, Richmond57 min
Aug 29, 4:55 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford50 min
Aug 29, 5:05 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash55 min
Aug 29, 5:14 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Wake24 min
Aug 29, 5:21 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange39 min
Aug 29, 5:37 PM EDTSpecial Weather StatementRAHMontgomery, Moore53 min
Aug 29, 6:06 PM EDTSevere Thunderstorm WarningRAHChatham39 min
Aug 29, 6:08 PM EDTSpecial Weather StatementRAHGranville, Vance67 min
Aug 29, 6:13 PM EDTTornado WarningRAHEdgecombe, Nash, Wilson47 min
Aug 29, 6:19 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Richmond, Stanly56 min
Aug 29, 6:30 PM EDTSpecial Weather StatementRAHWake60 min
Aug 29, 6:41 PM EDTTornado WarningRAHEdgecombe34 min
Aug 29, 6:45 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Wake45 min
Aug 29, 6:47 PM EDTSpecial Weather StatementRAHFranklin, Nash58 min
Aug 29, 6:53 PM EDTSpecial Weather StatementRAHLee, Moore52 min
Aug 29, 7:04 PM EDTSevere Thunderstorm WarningRAHFranklin, Wake41 min
Aug 29, 7:15 PM EDTAreal Flood AdvisoryRAHAnson63 min
Aug 29, 7:22 PM EDTAreal Flood AdvisoryRAHWake2 hr
Aug 29, 7:25 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Richmond, Stanly50 min
Aug 29, 7:29 PM EDTSpecial Weather StatementRAHHarnett61 min
Aug 29, 7:30 PM EDTFlash Flood WarningRAHEdgecombe, Nash3 hr
Aug 29, 7:41 PM EDTAreal Flood AdvisoryRAHFranklin, Nash2 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.